We are currently trialling our new-look independent.co.uk website - please send any feedback to beta@independent.co.uk


Three people given emergency treatment after taking ‘Blue Ghost’ drug at V Festival

Police warn as three festival goers suffer “serious side-effects” from taking a drug they thought was ecstasy

Three people have required emergency medical treatment after ingesting tablets called ‘Blue Ghost’ at V festival in Staffordshire, as police warned of the drug’s “serious side-effects”.

A Staffordshire Police spokesman said: “Emergency teams have treated three people who took a blue tablet they believed to be ecstasy at V Festival in Weston Park. All had serious side-effects after taking the tablets.

“If you see anything suspicious contact the on-site police or security immediately… If you have taken any of these tablets, contact emergency teams immediately.”

The police have seized a small number of the tablets at the music festival near Telford.

The tablets, manufactured in the shape of ghosts and imprinted with two circles that resemble eyes, are thought to be the source of a series of recent health incidents in Ireland, including one at last year’s Electric Picnic festival in County Laois where two users suffered from extreme side-effects.

In March this year, the Irish police told the Irish Independent: "This drug has come into circulation over the past 12 months or so. What concerns us is that users don't seem to be aware of the dangers posed by ecstasy-type drugs and that there seems to be some kind of hallucinogenic side-effect to this particular drug.

“People may think that drugs like ecstasy are not dangerous, but that is far from the case, as a number of tragedies from the 1980s right up to the present time will show."

Anyone with any information about drugs can also call Crimestoppers on 0800 555 111 or in an emergency 999.